rash - BRAF, ipi or combo?

Posted By
8/18/2011 12:13pm
View other posts by
Activity
Replies: 12

Hi y'all,

Still having a tremendous response to BRAF, now in my second week (after completing ipi on 7/29). My neck node, which was looking like an egg stuck to my neck, is now almost gone!

I have a rash, which looks & feels like goose bumps, on my chest/arms/legs. Not itchy.

Has anyone else who's done ipi had the "ipi itch" present this way? Or anyone who's done BRAF?

It is not at all bothersome, and I will happily live with bumpy arms and legs and be able to function again, over the weeks leading up to starting BRAF! (5 lung drains, 2 ER runs, admitted for 2 days, sent home with oxygen ...)

I just want to encourage anyone, who is on ipi, or BRAF. There are many folks who are in such tragic situations here, and I pray for everyone who posts daily. There CAN be a good response (even if delayed).

Praying that everyone has a good day, and for those having a bad day (and we ALL have those), I pray you can find some comfort and coping.

TracyLee

Stage IV May 2011

 

Never will I leave you, never will I forsake you. Hebrews 13:5 Cast all your anxiety on Him, because He cares. 1 Peter 5:7 Stage IV 5/16/11 Ipi - 4 rounds May - July 2011 BRAF expanded access trial 8/8/11

dawn dion - (8/18/2011 - 12:34pm)

Hi Traci

 

Yes the rash is normal from both.    I had ipi rash for 5 months after stoping ipi.  When I talked to my doctors on the phone they tried to tell me otherwise unitl I walked in and showed them the rash.   About two months ago I had a rash similar to what you describe on the B-raf/Mek combo.  Never itched - I did end up getting a 102/103 fever after about 2 days of it.  They took me off the B-raf for 3 days and the rash and fevers went away.    As long as you don't get out of control fevers and it isn't itching - I would report it to your trial nurse - since they love to track all of that - otherwise I wouldn't worry about it.  It will eventually go away.   They had me take benadryl but it really didn't do anything for me.

I refuse to let this beat me. I WILL NOT LEAVE MY GIRLS! MELANOMA CAN BITE ME!

Dick_K - (8/18/2011 - 12:51pm)

Traci

Glad to hear about your BRAF response, keep it up.  As to the rash, I have been on BRAF since March 2010 and I can offer some comparisons.  My rash was full body and most prominent on arms, thighs, and torso but not on face.  I did get a lot of little bumps cropping up coincident with the rash but not as dense.  From time to time they would be taken off and biopsy performed if they bothered me.

I still have some body rash but the bumps stopped several months ago.

Good Luck

TracyLee - (8/18/2011 - 1:26pm)

Dick,

I'm vain enough that I'm glad it's not on my face! Thanks for the info. You seem to be a long term BRAF responder?

TracyLee

Never will I leave you, never will I forsake you. Hebrews 13:5
Cast all your anxiety on Him, because He cares. 1 Peter 5:7

Stage IV 5/16/11

Ipi - 4 rounds May - July 2011
BRAF expanded access trial 8/8/11

Dick_K - (8/18/2011 - 3:17pm)

Yes I am still in the phase II study and have been since March 2010; not sure what status will be after FDA approval, but I think migrations will start moving to commercial terms.

At nine months my tumors (lung) had shrunk by about 95% and PET scans showed no active growth and continue that way almost 18 months later.  One other benign side effect you might experience is hair loss.  While I don't think I lost from my head, virtually all body hair came off.  My wife thought "it was cool" that I even lost my underarm hair.

I hope you only experience the simple side effects along with good results.

gabsound - (8/18/2011 - 5:51pm)

TracyLee,

 

I'm so happy for you! You were in such a state and It's obvious you are doing so much better!

That's great

Julie

HI TRACY,

glad to hear of your success with zelboraf...i went to Moffitt to see Dr Weber about drug trials for braf and of course, that was the day zelboraf went on the market...so in two weeks i too will be on this drug...i am glad to see people discussing successes and side effects...i just hope it works for me too and side effects are minimal because i sure would like to go back to work.

boots

don't back up, don't back down

hi,

I am on second week of BRAF and have just developed a goosebump type rash on my thighs that isnt itchy.  Also I STUPIDLY  over did it over weekend when we went camping and got blistered lips, and bad burn on hands and feet which I developed from the first afternoon when I  sat outside in shade too long I thought I was ok kept reapplying sunscreen over and over.   I had hoped I would escape without too much sun sensitivity, but oh well - I have learned my lesson.

The good news is the pain I was having on my left side from my lung maybe? is gone and the lump on my breast is completely gone so I am hopeful that means internally the tumors are being beaten up, so I can take the skin stuff no big deal.   

glad to know there are others on here so I can ask ques as we go thru it together.

laurie from maine  

 

 

 

TracyLee - (8/18/2011 - 10:09pm)

Hi y'all,

Now the rash is pretty red/inflamed/ugly. Still not TOO itchy, but kind of getting there! 

I took Benadryl for tonight so I don't scratch in my sleep. Is there a topical ointment I could use to tame some of this redness/infammation? It really looks like psoriasis on my upper arms now, although my legs aren't too bad

I'll still take a rash over the state I was in 2 weeks ago! 

It is...what it is!

Blessings to all,

TracyLee

Never will I leave you, never will I forsake you. Hebrews 13:5
Cast all your anxiety on Him, because He cares. 1 Peter 5:7

Stage IV 5/16/11

Ipi - 4 rounds May - July 2011
BRAF expanded access trial 8/8/11

deardad - (8/19/2011 - 2:31am)

That very encouraging news....I hope you continue to respond. My dad is starting BRAF in about 2 weeks and hoping he might also be a responder too. All the best x

boot2aboot - (8/19/2011 - 12:02pm)

would sarna lotion work?

don't back up, don't back down

TracyLee, it is really great that you are responding so well to the BRAF inhibitor! I also want to encourage anyone reading this to believe that the treatment that they are having will work. Belief and faith can move mountains.

Best wishes

Frank from Australia

I urge everyone to thoroughly educate themselves about melanoma. No part of this post should be considered to constitute any form of medical advice. Please consult a competent oncologist. (I think that prayer can help in ways that we don't always expect).

kath17 - (9/3/2012 - 9:58pm)

Can anyone tell me how long their rash lasted? Did it subside? My husband started with BRAF 10 days ago and the rash started yesterday. We've done Benadryl to no avail. We have been given hydrocortisone creme to put on twice daily starting today. Blessedly it stops at his neck, but it is full body...with no itching. Does anyone have a suggestion or answer?

Many thanks,

Kath